Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Home remedies not working with an infant for constipation. Gave dulcolax. Prescribed with Livoluk and laxo peg. Will the child become medicine dependent?

Dear Dr, My daughter is 22 months old, and she has been suffering from constipation since April 2012. I tried home remedies which did not work. I had to use dulcolax oral to help her to pass stool . Then I consulted my paediatric who suggested Livoluk..it did not have good results either. I consulted other dr, who suggested me laxopeg. It worked wonders. She was passing soft stool for one month and then I discontinued..I used to give 1/2 sachet (distributed through the day) in a day . Now that I have stopped she is back to old satge...I am sad she has not recovered. I am scared that her system is not working properly and she is dependent on medicine. Please suggest what to do now
Asked On : Thu, 16 Aug 2012
Answers:  2 Views:  113
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
General & Family Physician 's  Response
Hi,

Thanks for writing in.
Constipation in pediatric population is common. Because they will not be able to take enough fibres in diet.
If you continue to use drugs, her system will become drug dependent for motion.

Ask her to have enough of water, fibres in the form of fruits, leafy vegetables, dalia[broken wheat].
If she does not pass motion for 1 week or so, then you can give medicine otherwise no need.

I hope I have answered your query. Feel free to revert back for further clarification if required.
Best regards,
Dr. Neelam.
Answered: Thu, 16 Aug 2012
I find this answer helpful
General & Family Physician Dr. Harish Naik's  Response
Hi,
Welcome to HCM.

laxopeg contains polyethylene glycol. Although polyethylene glycol is not addictive, long-term use or overuse use could result in dependence on laxatives to produce a bowel movement or an imbalance of body salts.

I advice you take the drug as prescribed by the paediatrician and it is better to give the for the duration as prescribed by him.

If it is not helping i think you need to see child specialist for thorough examination.

Hope I have provided the information you needed.
Wish you good health. Take care.
Answered: Thu, 16 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor